Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 293, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Aug 17, 2014, 7:46 PM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2014, 7:46 PM CDT (00:46 UTC)
- Expired
- Aug 17, 2014, 8:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Dawson County, NE
The radar
The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 7:55 PM CDT | HAIL 0.75 | Gothenburg, NE | |
| Aug 17, 8:00 PM CDT | TSTM WND GST 0 | 4 E Lexington, NE | 50 TO 60 MPH WIND GUSTS |
| Aug 17, 8:00 PM CDT | TSTM WND GST 60 | 4 E Lexington, NE | SPOTTER EST 50 TO 60 MPH WIND GUSTS |
| Aug 17, 8:16 PM CDT | HAIL 0.88 | 1 E Riverdale, NE | NICKLE SIZED HAIL FALLING ALONG WITH HEAVY RAIN AND WIND GUSTS EST AT 50 MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 17, 2:21 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2866 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1864 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 24.0
The text
As transmitted, in the capitals the NWS used until 2016.
223
WUUS53 KGID 180046
SVRGID
NEC019-047-180130-
/O.NEW.KGID.SV.W.0293.140818T0046Z-140818T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
746 PM CDT SUN AUG 17 2014
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAWSON COUNTY IN SOUTH CENTRAL NEBRASKA...
WESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 830 PM CDT
* AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MILLER...OR
22 MILES NORTHWEST OF KEARNEY...MOVING SOUTHEAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
A SECOND SEVERE THUNDERSTORM NEAR GOTHENBURG COULD ALSO PRODUCT
PENNY TO QUARTER SIZE HAIL IN WESTERN DAWSON COUNTY.
* LOCATIONS IMPACTED INCLUDE...
KEARNEY...LEXINGTON...COZAD...GOTHENBURG...ELM CREEK...OVERTON...
ODESSA...AMHERST...SUMNER...RIVERDALE...MILLER...EDDYVILLE AND
FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10020 4104 9913 4066 9910 4069 9965
4070 9971 4071 10022
TIME...MOT...LOC 0045Z 298DEG 43KT 4094 9936
HAIL...1.00IN
WIND...60MPH
$$
MORITZ2 follow-up statements
891
WWUS53 KGID 180058 RRA
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
758 PM CDT SUN AUG 17 2014
NEC019-047-180130-
/O.CON.KGID.SV.W.0293.000000T0000Z-140818T0130Z/
DAWSON NE-BUFFALO NE-
758 PM CDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DAWSON AND WESTERN BUFFALO COUNTIES...
AT 757 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AMHERST...OR
14 MILES NORTHWEST OF KEARNEY...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER STORMS IN DAWSON COUNTY NEAR GOTHENBURG HAVE PRODUCED PENNY
SIZE HAIL AND TORRENTIAL RAINFALL. THESE STORMS WERE MOVING
SOUTHEAST AT 45 MPH AS WELL.
LOCATIONS IMPACTED INCLUDE...
KEARNEY...LEXINGTON...COZAD...GOTHENBURG...ELM CREEK...OVERTON...
ODESSA...AMHERST...SUMNER...RIVERDALE...MILLER...EDDYVILLE AND
FARNAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10020 4104 9913 4066 9910 4069 9965
4070 9971 4071 10022
TIME...MOT...LOC 0057Z 310DEG 37KT 4087 9926
HAIL...1.00IN
WIND...60MPH
$$
MORITZ843
WWUS53 KGID 180110
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
810 PM CDT SUN AUG 17 2014
NEC019-047-180130-
/O.CON.KGID.SV.W.0293.000000T0000Z-140818T0130Z/
DAWSON NE-BUFFALO NE-
810 PM CDT SUN AUG 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR DAWSON AND WESTERN BUFFALO COUNTIES...
AT 809 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RIVERDALE TO 7 MILES SOUTHWEST OF COZAD...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL TO QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
DAWSON AND WESTERN BUFFALO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...FARNAM.
THESE STORMS WILL PRODUCE VERY HEAVY RAIN ALONG THE INTERSTATE 80
CORRIDOR...WHICH MAY LEAD TO MINOR...BRIEF STREET FLOODING IN
KEARNEY...COZAD AND OTHER AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4104 10020 4104 9913 4066 9910 4069 9965
4070 9971 4071 10022
TIME...MOT...LOC 0109Z 019DEG 28KT 4074 9916 4079 10008
HAIL...0.88IN
WIND...60MPH
$$
MORITZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:25 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 17, 6:25 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 625 PM CDT SUN AUG 17 2014 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 258 PM CDT SUN AUG 17 2014 THE MAIN FOCUS OF THIS FORECAST IS CENTERED AROUND A LOW-AMPLITUDE SHORTWAVE TROUGH MAKING ITS WAY INTO THE NORTHERN/CENTRAL PLAINS. HIGH INSTABILITY HAS DEVELOPED OVER OUR AREA AHEAD OF THIS TROUGH WITH 3-5 J/KG CAPE INDICATED. WITH ERODING CAP AND TRENDS SHOWING STRONGER BULK SHEAR AT 0-6KM IN THE 30 TO 35 KT RANGE THIS EVENING...WE ARE POISED FOR SOME SEVERE WEATHER DEVELOPMENT. AN AREA OF THUNDERSTORMS OVER NORTH CENTRAL NEBRASKA HAS ALREADY BECOME STRONG ENOUGH TO WARN ON...WITH A CU FIELD DEVELOPING SOUTH OF THIS INITIAL DEVELOPMENT. I EXPECT A BLOSSOMING OF THUNDERSTORMS ALONG THE APPROACHING TROUGH THIS EVENING AND INTO THE OVERNIGHT. WITH DECREASING INSTABILITY PAST MID-EVENING...IT MAY BE MORE DIFFICULT TO PRODUCE SEVERE WEATHER...BUT NOT OUT OF THE QUESTION. MODEST LOW- LEVEL JET NEAR 25 KTS WILL DEVELOP THIS EVENING THAT COULD HELP SUSTAIN THUNDERSTORM ACTIVITY. THERE IS SOME AGREEMENT BETWEEN THE HRRR AND WRF SOLUTIONS OF A POTENTIAL MCS TO SWING THROUGH ROUGHLY THE NORTHERN HALF OF THE CWA. WITH EXPECTED SEVERE PARAMETERS...WE COULD BE FAIRLY BUSY...AT LEAST FOR THE EVENING. MOST OF THE CONVECTION SHOULD CLEAR THE CWA DURING THE OVERNIGHT AS THE TROUGH CONTINUES EAST. MONDAY SHOULD BE MAINLY DRY...BUT THE NAM IS INDICATING ANOTHER PERTURBATION THAT COULD AFFECT THE SOUTHERN CWA IN KANSAS. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 258 PM CDT SUN AUG 17 2014 THE LONG TERM BEGINS VERY SUMMER-LIKE AND ENDS WITH SOME POTENTIAL FOR A MORE WIDESPREAD PRECIPITATION DEVELOPMENT BY NEXT WEEKEND. HOWEVER...THE DETAILS ARE VERY SKETCHY BEYOND ABOUT WEDNESDAY REGARDING TIMING/LOCATION OF PRECIPITATION TOWARD THE END OF THE WEEK. THE MOST INTERESTING PART OF THE UPPER LEVEL WEATHER PATTERN WILL BE CHANGES COMING NEXT WEEKEND. MODEL GUIDANCE IN GENERAL IS FAIRLY CONSISTENT THE CENTRAL PLAINS WILL SEE THE FLOW TRANSITION TO AN UPPER TROUGH BY SOMETIME NEXT WEEKEND. THAT HAS THE POTENTIAL TO BRING COOLER WEATHER AND A DECENT SHOT FOR PRECIPITATION AT THAT TIME. IN THE MEAN TIME...MUCH OF THE WEEK IS QUITE SUMMER-LIKE IN TERMS OF TEMPERATURES. LOOK FOR TEMPERATURES TO BE SLIGHTLY ABOVE NORMAL THROUGH PROBABLY THURSDAY...IF NOT FRIDAY. NORTH CENTRAL KANSAS WILL SEE TEMPERATURES WELL INTO THE 90S ALL WEEK. FORTUNATELY THERE WILL BE A SHORT BREAK FROM HIGHER HUMIDITY LEVELS MONDAY NIGHT AND TUESDAY. MOISTURE WILL START TO INCREASE AGAIN LATER IN THE WEEK AS THE UPPER TROUGH APPROACHES AND SOUTHERLY WINDS INCREASE. PRECIPITATION-WISE...MOST SOLD ON LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH OVERNIGHT CONVECTION IN FACE OF STRONG WARM ADVECTION AND 40KT LOW LEVEL JET. COVERAGE DEFINITELY FAVORS NORTHERN AREAS...AND MAYBE EVEN NORTH OF OUR FORECAST ALL TOGETHER. TIGHTENED UP THE PRECIPITATION CHANCES IN THE AREA WITH THIS IN MIND. HOWEVER...AM NOT EXPECTING MORE THAN A TENTH OR TWO OF RAIN AT MOST. DID NOT STRAY AT ALL FROM DAYS 4-7 GUIDANCE GIVEN TO US IN THE GRIDS...PRIMARILY BECAUSE CONFIDENCE IS NOT HIGH ENOUGH TO MAKE SIGNIFICANT CHANGES. THE GENERAL TREND IS FOR INCREASING STORM CHANCES BEGINNING THURSDAY NIGHT AND INTO THE WEEKEND. TEMPERATURES COULD START TO DROP A BIT NEXT WEEKEND SHOULD PRECIPITATION MATERIALIZE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 625 PM CDT SUN AUG 17 2014 TONIGHT: VFR EXCEPT A 2-4 HR WINDOW OF IFR TSTMS. TIMING REMAINS UNCERTAIN...BUT THE 02Z-06Z TIME FRAME IS A START. WATCH FOR AMENDMENTS IF TSTMS THREATEN. SE UNDER 10 KTS EXCEPT NEAR TSTMS WHERE WIND WILL BE ERRATIC AND VARIABLE. THERE IS SOME MARGINAL POTENTIAL FOR LLWS AFTER 06Z. CONFIDENCE: MEDIUM MON: VFR AND ESSENTIALLY SKC. A WEAK FRONT WILL PASS THE TERMINALS 12Z-13Z WITH A WIND SHIFT TO NNW TO EVENTUALLY NNE BY AFTERNOON. SPEEDS UNDER 10 KTS. CONFIDENCE: HIGH && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HEINLEIN LONG TERM...MORITZ AVIATION...HALBLAUB
Hazardous weather outlook, Aug 17, 3:05 PM CDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 305 PM CDT SUN AUG 17 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 182015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 305 PM CDT SUN AUG 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT. SOME OF THESE STORMS COULD TURN SEVERE OVER SOUTH CENTRAL NEBRASKA. HAIL UP TO THE SIZE OF GOLFBALLS...AND DAMAGING WIND GUSTS TO NEAR 60 MPH WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE INTERMITTENT CHANCES FOR THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK FOR MOST OF THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER...PLEASE RELAY ALL REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE IN HASTINGS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
In the hours before
Special weather statement, Aug 17, 7:09 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
709 PM CDT SUN AUG 17 2014
NEZ072-180045-
GOSPER NE-
709 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON AND
NORTHEASTERN GOSPER COUNTIES UNTIL 745 PM CDT...
AT 709 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELWOOD...OR 14 MILES SOUTHWEST OF LEXINGTON...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
ELWOOD AROUND 715 PM CDT.
JOHNSON LAKE AROUND 720 PM CDT.
SMITHFIELD AROUND 730 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR JOHNSON LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4070 9998 4070 9990 4068 9965 4050 9966
4053 9998
TIME...MOT...LOC 0009Z 269DEG 23KT 4063 9993
MORITZSpecial weather statement, Aug 17, 7:20 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
720 PM CDT SUN AUG 17 2014
NEZ060-061-180115-
DAWSON NE-BUFFALO NE-
720 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR DAWSON AND NORTHERN BUFFALO
COUNTIES UNTIL 815 PM CDT...
AT 720 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LITCHFIELD TO 11 MILES
WEST OF EDDYVILLE TO NEAR GOTHENBURG...AND MOVING SOUTHEAST AT 20
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...COZAD...GOTHENBURG...RAVENNA...OVERTON...PLEASANTON...
AMHERST...SUMNER...MILLER AND EDDYVILLE.
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 210 AND 245.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SUNDAY AFTERNOON FOR SOUTH CENTRAL NEBRASKA.
LAT...LON 4103 9873 4069 9952 4072 9985 4070 10020
4104 10021
TIME...MOT...LOC 0020Z 302DEG 19KT 4113 9925 4106 9984 4091 10022
MORITZLocal storm report, Aug 17, 7:25 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 5 NE LITCHFIELD 41.21N 99.08W
08/17/2014 E70 MPH SHERMAN NE TRAINED SPOTTER
SPOTTER EST 70 MPH WIND GUSTS, ALSO 6 TO 8 INCH DIAMETER
BRANCHES FALLING FROM TREES.
&&
PBEDASpecial weather statement, Aug 17, 7:25 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
725 PM CDT SUN AUG 17 2014
KSZ005-017-180130-
PHILLIPS KS-ROOKS KS-
725 PM CDT SUN AUG 17 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHILLIPS AND NORTHERN
ROOKS COUNTIES UNTIL 830 PM CDT...
AT 723 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOGAN...OR 16 MILES WEST OF PHILLIPSBURG...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHILLIPSBURG...LOGAN...PRAIRIE VIEW...GLADE AND SPEED.
THESE STORMS TEND TO INTENSIFY...THEN WEAKEN...AND INTENSIFY AGAIN.
MOVE INDSIDE TO A SAFE PLACE AS THESE STORMS IMPACT SOUTHERN
PHILLIPS AND FAR NORTHERN ROOKS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR KIRWIN RESERVIOR...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3953 9960 3957 9960 3957 9963 3986 9962
3977 9922 3959 9911 3952 9911
TIME...MOT...LOC 0023Z 280DEG 24KT 3969 9962
MORITZLocal storm report, Aug 17, 7:27 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
727 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TSTM WND GST ORD AIRPORT 41.62N 98.95W
08/17/2014 M52 MPH VALLEY NE ASOS
ORD ASOS RECORDED A 52MPH WIND GUST WITH STORM.
&&
PBEDALocal storm report, Aug 17, 7:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
743 PM CDT SUN AUG 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM TSTM WND GST 1 S LEXINGTON 40.76N 99.74W
08/17/2014 M58 MPH DAWSON NE TRAINED SPOTTER
SPOTTER USED A HAND HELD ANEMOMETER
&&
PBEDAThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 7:09 PM CDT | Special Weather Statement | GID | Gosper | 36 min |
| Aug 17, 7:14 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Sherman, Valley | 46 min |
| Aug 17, 7:20 PM CDT | Special Weather Statement | GID | Dawson | 55 min |
| Aug 17, 7:35 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 40 min |
| Aug 17, 7:55 PM CDT | Special Weather Statement | GID | Greeley | 35 min |
| Aug 17, 8:05 PM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Gosper, Hall, Kearney, Phelps | 55 min |
| Aug 17, 8:16 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 44 min |
| Aug 17, 8:36 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Franklin, Furnas, Hamilton, Harlan and 3 more | 54 min |
| Aug 17, 9:01 PM CDT | Severe Thunderstorm Warning | GID | Adams, Kearney | 29 min |
| Aug 17, 9:13 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 62 min |
| Aug 17, 9:30 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 45 min |
| Aug 17, 10:11 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 49 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.